Alert archive / Ohio / Small Craft Advisories in 2015
Small Craft Advisory 24, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Aug 7, 2015, 4:05 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2015, 4:05 PM EDT (20:05 UTC)
- Expired
- Aug 8, 2015, 4:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
812 WHUS71 KCLE 072005 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 405 PM EDT FRI AUG 7 2015 LEZ144>149-080200- /O.NEW.KCLE.SC.Y.0024.150807T2005Z-150808T0200Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 405 PM EDT FRI AUG 7 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY FOR LAKE ERIE...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING FROM THE ISLANDS TO RIPLEY NEW YORK. * WINDS...NORTHEAST 15 TO 20 KNOTS BECOMING EAST AND DECREASING TO 5 TO 15 KNOTS. * WAVES...3 TO 5 FEET THIS EVENING SUBSIDING TO 1 TO 3 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
1 follow-up statement
507 WHUS71 KCLE 080144 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 944 PM EDT FRI AUG 7 2015 LEZ144>149-080800- /O.EXT.KCLE.SC.Y.0024.000000T0000Z-150808T0800Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 944 PM EDT FRI AUG 7 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT SATURDAY... * WINDS...NORTHEAST 10 TO 20 KNOTS BECOMING EAST AND DECREASING TO 5 TO 15 KNOTS. * WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 7, 3:30 PM EDT, 35 minutes earlier.
Area forecast discussion, Aug 7, 3:30 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 330 PM EDT FRI AUG 7 2015 .SYNOPSIS... HIGH PRESSURE OVER THE REGION WILL REMAIN IN PLACE THROUGH SUNDAY THEN SHIFT TO THE NEW ENGLAND COAST MONDAY. A LOW WILL CROSS THE AREA MONDAY NIGHT THEN ANOTHER AREA OF HIGH PRESSURE WILL SPREAD SOUTHEAST INTO THE REGION BY WEDNESDAY...AND STAY IN PLACE THROUGH FRIDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... CU FIELDS WILL DISSIPATE AFTER SUNSET LEAVING A MOSTLY CLEAR SKY. AFTER MIDNIGHT HIGH CLOUDS WILL BEGIN TO FILTER IN FROM THE NORTHWEST WITH A LOW TRACKING THROUGH WISCONSIN. OVERNIGHT TEMPERATURES WILL FALL BACK TO AROUND 60. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/... PICKING UP WHERE THE NEAR TERM FORECAST LEFT OFF...A RATHER WEAK SHORTWAVE WILL JUST CLIP THE AREA ON SATURDAY. MODELS ARE HINTING AT SOME QPF FROM CLEVELAND EAST. AT THIS POINT NOT SOLD ON WIDESPREAD PRECIP GIVEN THE DRY AND STABLE AIRMASS...AND WEAK FORCING. MORE LIKELY TO SEE AN INCREASE IN CU INSTEAD AND PERHAPS A BRIEF...ISOLATED SHOWER. LOW LEVEL MOISTURE WILL BE LIMITED AS THE BULK OF THE MOISTURE TRANSLATES INTO NORTHERN MICHIGAN WITH A WEAKENING SURFACE LOW. NONETHELESS A DEEPER OR SLIGHTLY MORE POTENT SHORTWAVE COULD TRANSLATE TO ISOLATED TSRA IN THE EAST. FOR NOW THE CHANCES ARE TOO LOW...OR UNCERTAIN...TO MENTION IN THE FORECAST. BY SATURDAY NIGHT UPPER LEVEL RIDGING RETURNS...BUFFERING THE LOCAL AREA FROM WEAK DISTURBANCES THAT WILL RIDE THE NORTHERN PERIPHERY OF THE RIDGE. SUNDAY AFTERNOON THE RIDGE BREAKS DOWN AS LOW PRESSURE APPROACHES FROM THE CENTRAL MIDWEST. RAIN CHANCES WILL INCREASE AFTER MIDNIGHT. MONDAY MORNING THE LOW DRAWS CLOSER. COULD SEE A FEW WARM SECTOR SHOWERS DEVELOP AHEAD OF THE LOW...BUT AT THIS POINT HARD PRESSED TO MENTION MORE THAN A 30 PERCENT CHANCE OF RAIN UNTIL AFTER 12Z. THE TIMING OF THE LOW REMAINS UNCERTAIN WITH THE MODELS DIFFERING ON THE PLACEMENT AND SPEED OF THE SYSTEM. TEMPERATURES WILL BE NEAR NORMAL THROUGH THE WEEKEND AND INTO MONDAY WITH HIGHS GENERALLY IN THE LOW 80S. && .LONG TERM /TUESDAY THROUGH FRIDAY/... HIGH PRESSURE WILL BUILD ACROSS THE MIDWEST BY THE MIDDLE OF NEXT WEEK. CANNOT RULE OUT A LEFTOVER SHOWER ACROSS EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA ON TUESDAY IF THE COLD FRONT IS A LITTLE SLOWER. IT MAY BE COLD ENOUGH ALOFT TUESDAY NIGHT INTO WEDNESDAY FOR A LAKE EFFECT SHOWER BUT IT CERTAINLY DOES NOT LOOK LIKE A SIGNIFICANT EVENT AS THE TEMPERATURES ALOFT ARE ONLY PROGGED TO BE MARGINALLY COLD ENOUGH AT THIS TIME. HIGH PRESSURE SHOULD BE OVER THE OHIO VALLEY BY THURSDAY. THE RIDGE AXIS WILL LIKELY BE EAST OF THE AREA ON FRIDAY SO WE SHOULD BEGIN A BIT OF A WARM UP. SOME OF THE MODELS POST QPF ON FRIDAY WHICH SEEMS FAST UNLESS THE GFS IS CORRECT WITH A COMPACT CLOSED LOW DROPPING ACROSS THE GREAT LAKES. WILL NOT LATCH ONTO A FEATURE LIKE THAT 7 DAYS OUT. TEMPS WILL AVERAGE 4-8 DEGREES BELOW NORMAL UNTIL FRIDAY AT WHICH POINT WE WILL LIKELY SEE HIGHS BACK AROUND NORMAL. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... VFR THROUGH SATURDAY. PATCHES OF FAIR WEATHER CUMULUS WILL DISSIPATE BY THIS EVENING WITH INCREASING MID AND HIGH CLOUDS TONIGHT INTO SATURDAY AS A DISSIPATING COLD FRONT APPROACHES. WINDS BECOMING LIGHT BUT LAKE BREEZE WIND SHIFTS EXPECTED AGAIN ON SATURDAY NEAR LAKE ERIE SPECIFICALLY AT KCLE AND KERI. OUTLOOK...NON VFR POSSIBLE IN SHOWERS/THUNDERSTORMS MONDAY. && .MARINE... THE NORTHEAST WINDS AND WAVES WILL BE CLOSE TO SMALL CRAFT ADVISORY CONDITIONS THIS EVENING AS A PERSISTENT NORTHEAST FLOW CONTINUES ON LAKE ERIE. HIGH PRESSURE WILL LINGER OVER THE EASTERN GREAT LAKES AND NORTHEAST STATES THROUGH THE WEEKEND BUT THE GRADIENT WILL DECREASE. THE MAJORITY OF THE WIND WILL BECOME DIURNAL ONSHORE/OFFSHORE SO LAKE ERIE WILL BE LESS CHOPPY THIS WEEKEND. THE FLOW WILL BACK AHEAD OF THE NEXT COLD FRONT ON MONDAY. THE FRONT IS EXPECTED TO CROSS THE LAKE MONDAY NIGHT. HIGH PRESSURE FROM THE NORTHERN PLAINS WILL LIKELY BRING A RATHER BRISK NORTHWEST TO NORTH FLOW BY TUESDAY THROUGH MID WEEK NEXT WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...MAYERS NEAR TERM...MAYERS SHORT TERM...MAYERS LONG TERM...KOSARIK AVIATION...KOSARIK MARINE...KOSARIK
Hazardous weather outlook, Aug 7, 3:27 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 327 PM EDT FRI AUG 7 2015 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-081930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 327 PM EDT FRI AUG 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.